Acne medication left girl partially blind
Posted: February 9, 2014
Posted in: Medical Negligence
26-year-old Rachel Yeo was left partially blind after being prescribed Minocycline for her acne. The former army recruitment officer began to experience severe migraines and blurred vision soon after her doctor prescribed the antibiotics. It was found that the antibiotics had caused a fluid to build up around her brain, a condition known as intracranial hypertension. Ms Yeo had to undergo lumbar punctures to relieve the pressure in her brain and drain the fluid.
Ms Yeo, from Penarth in Wales, first asked her GP for advice in December 2011 when her acne became unbearable. The severe acne was caused by polycystic ovary syndrome and “massively” affected her self-confidence. As a result, her GP prescribed a three-month course of Minocycline tablets, a form of the tetracycline antibiotic. After only a month of the treatment Ms Yeo began to experience debilitating headaches and her acne remained as it had been before. She said: “When my vision became very blurry in October I decided it was time to see an optician. As soon as it affected my normal day-to-day life, I took action.“
Mother of one Ms Yeo saw an optician who immediately rushed her to hospital for a lumbar puncture to drain the fluid in her brain. Doctors were baffled by her case as she described them as “queuing” to take a look. She was diagnosed with idiopathic intracranial hypertension precipitated by a use of Minocycline in April 2013. There is no cure for the condition, and will require to regulate it with lumbar punctures. Ms Yeo is not currently pursuing a compensation claim.
« Gwent councils see £300k payouts
Baby death investigation continues in connection with family dog »